Posted by Mercedes on January 5, 2004, at 16:56:52
In reply to Electrical shock-like sensations , posted by sick of being sick on January 4, 2004, at 21:22:30
You definatly show signs of withdrawal from Effexor. It's hard to beleive that your doctor took you off at 75mgs. Usually they, and with my own experience, the pdocs decrease you slowly, one or two weeks at 37.5, and now I beleive they make a lower dose, m/b 12mgs?
I was on 300 mgs and titrated downwards for months till I reached 37.5 mgs which I took for two weeks, but was also given paxil to help with the withdrawals (the paxil thing is another story), brain zaps, shiver's whatever you want to call them, but I know they are horrible.
My withdrawal symtoms, and they vary, based on the time one has been on Effexor, which I was on for 2 years, anyway my brain zaps/shivers lasted 5 weeks after stopping effexor.
Your doctor has not idea what you are going through. That link that Angielala gave is worth printing out and taking to your doctor. What saved me from going crazy during the withdrawal was this board, and some email buddies I made through this board, and knowing that I was not alone in feeling what I was feeling. I too was taking xanex and still had the brain zaps, all the way to my finger tips, eyes...you name it. I also had paralyzing nightmares. The kind where literaly, I couldn't move my body. Don't wish to scare anyone, this was MY expereince in withdrawing.
I'm effexor free now, just as of this past Nov. Now taking Lexapro for depression...but sometimes still depressed, and on anxiety meds also.
Hope this helps knowing you're not alone. Your doctor needs to be educated about effexor SE & withdrawals. Is he/she a Pdoc or MD? Not that it matters.
I was then taken off of Effexor over a two week period and put on some other drug that only works on your seretonin levels. I was on it for about 3 weeks but still had my original symptoms of PMDD. So the doctor put me back on Effexor starting at 37.5mg for 2 weeks then up to 75mg. I was on the 75mg for 3 weeks and starting having the electrical shock-like sensations in my head, hands and feet again. I started having panic attacks and horrible, realistic, "no body likes me" nightmares. My thoughts started racing and I felt overwhelmed with all the things I needed to do! I felt like I was loosing my mind! I couldn't stop crying, couldn't sleep - but was tired and just felt plain rotten. So I called the doctors and they told me to just STOP taking the Effexor and wanted to see me. But I couldn't drive, so they told me I just had to "wait it out"
It's been six days since I've taken the Effexor and I'm still experiencing these awful syptoms! I went to see the genius doctor yesterday and he said, "Oh you probably have an inner ear infection." I can't seem to get anybody to understand how bad I'm feeling, or how scary these electrical shock-like sensations feel! What should I do?! Don't the doctor's know?!